Hail, Palm Beach
- When
- June 12, 4:48 PM EST
- Where
- Palm Beach County, Wellington
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 26.670, -80.250
A report and picture of hail slightly larger than dime size was received through social media.
A weak stationary front caused strong afternoon thunderstorms across Palm Beach County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A weak stationary front caused strong afternoon thunderstorms across Palm Beach County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 12, 1:29 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 229 PM EDT THU JUN 12 2014 .SHORT TERM...(TONIGHT-SATURDAY NIGHT) RECENTLY ANIMATED WATER VAPOR LOOP SHOWED PLENTY OF MID/UPPER MOISTURE LIFTING NORTH OVER THE STATE JUST AHEAD OF AN UPPER TROUGH EXTENDING SOUTH AND SOUTHWEST OVER THE EASTERN GULF OF MEXICO. AT THE SURFACE...THE LATEST ANALYSIS SHOWED THE SUBTROPICAL RIDGE AXIS ORIENTED FROM EAST TO WEST JUST SOUTH OF THE LOCAL AREA WITH LIGHT SOUTHWEST FLOW CONTINUING. THIS SYNOPTIC PATTERN WILL CONTINUE TO INFLUENCE THE LOCAL WEATHER THROUGH FRIDAY BEFORE THE RIDGE BEGINS TO LIFT NORTH AND THE UPPER TROUGH BEGINS TO FILL (GFS INDICATES A WEAK CUT-OFF LOW DEVELOPING OVER NERN GULF BY SATURDAY NIGHT). THIS WILL KEEP THE WET PATTERN IN PLACE THROUGH THE BULK OF THE SHORT- TERM PERIOD...ESPECIALLY FOR THE EASTERN HALF OF THE PENINSULA THROUGH THE AFTERNOON/EVENING PERIODS WITH THE SW MEAN LOW-LEVEL (1000-700 MB) FLOW CONTINUING. ALTHOUGH THE KINEMATICS ARE EXPECTED TO REMAIN RATHER WEAK WITH VERY LITTLE DEEP LAYER SHEAR ASSOCIATED WITH THE UPPER TROUGH...THE THERMODYNAMIC PROFILES NOTED FROM THE MODEL SOUNDINGS SUPPORT STRONG TO EVEN SEVERE (ISOLATED) STORMS THROUGH THE AFTERNOON/EVENING PERIODS EACH DAY WITH MID-LEVEL OR 500 MB TEMPERATURES RANGING FROM -9.5 TO -11 DEG C. ADDITIONALLY... CONSIDERING THE AMOUNT OF RAINFALL THAT HAS ALREADY OCCURRED OVER THE PAST FEW DAYS...THE THREAT OF LOCALIZED FLOODING WILL REMAIN IN PLACE...ESPECIALLY OVER THE MORE VULNERABLE OR SENSITIVE AREAS THROUGH THIS PERIOD. ALTHOUGH SATURDAY WILL BE MORE OF A TRANSITIONAL PERIOD AS THE SUBTROPICAL RIDGE BEGINS TO LIFT BACK TO THE NORTH OVER THE AREA AND THE UPPER TROUGH CURRENTLY IN PLACE BEGINS TO FILL AND POTENTIALLY CUT OFF SOMEWHERE OVER THE NERN GULF...PLENTY OF MOISTURE COMBINED WITH DAYTIME HEATING AND VERY LIGHT STEERING FLOW WILL TRANSLATE TO ANOTHER POTENTIALLY ACTIVE DAY. 85/AG .LONG TERM...(SUNDAY-WEDNESDAY) MODELS ARE INDICATING THAT CONVECTION MAY SLOW DOWN SOME. WHILE MODELS ARE COMING IN MAINLY DRY FOR SOUTH FLORIDA BY TUESDAY, HAVE KEPT A CHANCE OF SHOWERS AD THUNDERSTORMS IN THE FORECAST, MAINLY IN THE AFTERNOONS. /SI && .AVIATION... MORNING CONVECTION HAS LOCALLY STABILIZED THE ATMOSPHERE KEEPING CONVECTION FROM FORMING ACROSS THE AREA EARLY THIS AFTERNOON. ALSO HIGHER LEVEL CLOUDS ARE PUSHING ACROSS THE AREA FROM LEFTOVER CONVECTION ACROSS THE KEYS...WHICH IS FURTHER INHIBITING CONVECTIVE DEVELOPMENT. LATEST HRRR STILL DEVELOPS SHRAS/TSRAS ACROSS BROWARD AND PALM BEACH COUNTY STARTING AROUND 20Z DUE TO BETTER HEATING IN THESE AREAS. THEREFORE DECIDED TO DELAY VCTS UNTIL AFTER 20Z FOR ALL OF THE EAST COAST SITES. && .MARINE... SCATTERED TO NUMEROUS SHOWERS AND STORMS WILL REMAIN IN THE FORECAST ACROSS THE AREA WATERS AS AN UPPER TROUGH CONTINUES TO INFLUENCE THE LOCAL WEATHER. WINDS WILL REMAIN LIGHT OUT OF THE SOUTH AND SOUTHWEST THROUGH FRIDAY...THEN SHIFT TO THE EAST AS A RIDGE OF HIGH PRESSURE LIFTS NORTH OF THE WATERS OVER THE UPCOMING WEEKEND. LOCALLY CHOPPIER CONDITIONS CAN BE EXPECTED IN AND AROUND ANY HEAVY SHOWERS OR STORMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 90 74 89 / 40 40 20 40 FORT LAUDERDALE 75 90 77 90 / 40 40 20 40 MIAMI 74 91 76 90 / 40 40 20 40 NAPLES 73 88 72 90 / 40 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && AVIATION...10/CD SHORT TERM...85/AG LONG TERM...SI
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 458 AM EDT THU JUN 12 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 122100- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 458 AM EDT THU JUN 12 2014 ...NUMEROUS THUNDERSTORMS TODAY, MAINLY INTERIOR AND EAST... ...A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY. THE STRONGEST STORMS COULD PRODUCE FREQUENT TO EXCESSIVE LIGHTNING, STRONG GUSTY WINDS, LARGE HAIL AND BRIEF VERY HEAVY RAINFALL. THE GREATEST CONCENTRATION OF THE STORMS WILL BE ACROSS THE INTERIOR AND EAST COAST AREAS INCLUDING THE ADJACENT ATLANTIC WATERS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. HAIL: SOME OF THE STRONGER STORMS WILL PRODUCE SMALL HAIL UP TO THE SIZE OF PENNIES, BUT THERE COULD ALSO BE ONE OR TWO STORMS PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS. FLOODING: STORM MOTION IS EXPECTED TO BE NORTHEAST AT LESS THAN 10 MPH AND THIS COULD LEAD TO LOCALIZED URBAN STREET FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. THE MAIN CONCERNS AT THIS TIME WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. SOME OF THE STORMS ON FRIDAY COULD BE STRONG WITH GUSTY WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 448 PM EDT THU JUN 12 2014 FLZ067-068-168-122130- COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- INLAND PALM BEACH COUNTY FL- 448 PM EDT THU JUN 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COASTAL PALM BEACH COUNTY...SOUTHERN METRO PALM BEACH COUNTY AND SOUTHEASTERN INLAND PALM BEACH COUNTY... * UNTIL 530 PM EDT * AT 448 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES WEST OF LOXAHATCHEE NWR...OR 15 MILES SOUTHWEST OF WELLINGTON...MOVING NORTHEAST AT 15 MPH. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... BOYNTON BEACH...DELRAY BEACH...WELLINGTON...GREENACRES...ROYAL PALM BEACH...LOXAHATCHEE GROVES...VILLAGE OF GOLF...THE ACREAGE... LOXAHATCHEE NWR...DUNES ROAD...GULF STREAM...FLORIDA GARDENS... ABERDEEN GOLF COURSE AND ABERDEEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. && LAT...LON 2641 8044 2649 8052 2677 8025 2649 8006 TIME...MOT...LOC 2048Z 235DEG 13KT 2649 8041 AK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
455 PM EDT THU JUN 12 2014
FLZ066-067-122145-
HENDRY FL-INLAND PALM BEACH COUNTY FL-
455 PM EDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND WEST
CENTRAL INLAND PALM BEACH COUNTY...
* UNTIL 545 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER MONTURA...MOVING NORTHEAST AT 15 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
CLEWISTON...SOUTH BAY...LAKE HARBOR...MONTURA...DEVILS GARDEN AND
HARLEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2675 8090 2673 8085 2670 8082 2670 8078
2664 8070 2653 8112 2662 8119 2677 8104
2677 8094
TIME...MOT...LOC 2054Z 233DEG 15KT 2661 8107
AKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
539 PM EDT THU JUN 12 2014
FLZ067-068-168-122230-
COASTAL PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND PALM BEACH COUNTY FL-
539 PM EDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COASTAL PALM BEACH
COUNTY...CENTRAL METRO PALM BEACH COUNTY AND EAST CENTRAL INLAND PALM
BEACH COUNTY...
* UNTIL 630 PM EDT
* AT 538 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GREENACRES...OR NEAR WELLINGTON...MOVING
NORTHEAST AT 20 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
WEST PALM BEACH...WELLINGTON...PALM BEACH GARDENS...LAKE WORTH...
RIVIERA BEACH...PALM BEACH...JUNO BEACH...GREENACRES...ROYAL PALM
BEACH...PALM SPRINGS...NORTH PALM BEACH...LANTANA...LAKE PARK...
ATLANTIS...HAVERHILL...CLOUD LAKE...JUNO RIDGE...GUN CLUB
ESTATES...ROYAL PALM ESTATES AND GOLDEN LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2662 8004 2670 8005 2669 8005 2659 8004
2654 8020 2665 8030 2687 8006 2683 8004
2684 8005 2680 8005 2681 8004 2682 8004
2680 8003 2677 8004 2671 8005 2675 8003
TIME...MOT...LOC 2138Z 237DEG 14KT 2665 8018
AKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
542 PM EDT THU JUN 12 2014
FLZ063-122230-
GLADES FL-
542 PM EDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES ...
* UNTIL 630 PM EDT
* AT 542 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BRIGHTON SEMINOLE RESERVATION...OR NEAR
LAKEPORT...MOVING EAST AT 15 MPH.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* THE STORM WILL AFFECT...
BUCKHEAD RIDGE...BRIGHTON SEMINOLE RESERVATION AND INDIAN PRAIRIE
CANAL MOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2713 8088
2712 8091 2708 8093 2709 8095 2707 8096
2708 8095 2706 8095 2707 8093 2704 8094
2704 8096 2706 8097 2702 8101 2699 8107
2699 8117 2709 8120 2720 8094
TIME...MOT...LOC 2142Z 255DEG 12KT 2704 8112
AKThe Miami radar (KAMX), 119 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
2 hail. Local standard time, as filed.
A report and picture of hail slightly larger than dime size was received through social media.
A member of the public reported hail slightly large than dime size 3 miles east of Canal Point through social media.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524093, 524095.